Indiana, 2010Flash Flood and Damaging Winds in Indiana, June 11, 2010
June 11, 2010 · NWS IND · 4 events in 4 counties and zones
Scattered thunderstorms developed across southwest Indiana during the early afternoon hours of the 11th of June. As these storms moved northwest through Central Indiana, thunderstorm wind damage was noted in a couple locations over the southwest portion of the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across southwest Indiana during the early afternoon hours of the 11th of June. As these storms moved northwest through Central Indiana, thunderstorm wind damage was noted in a couple locations over the southwest portion of the forecast area. Flash flooding was observed in the Indianapolis area as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 11, 10:18 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 11, 10:18 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 AM EDT FRI JUN 11 2010
.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL
INDIANA THIS AFTERNOON AS AN UPPER LEVEL LOW APPROACHES THE
REGION. CHANCES FOR THUNDERSTORMS WILL PERSIST INTO EARLY NEXT
WEEK AS A COLD FRONT STALLS ACROSS THE OHIO VALLEY.
&&
.NEAR TERM /THIS AFTERNOON/...
ARRIVAL OF A WARM AND HUMID AIRMASS ACROSS THE ENTIRE FORECAST
AREA THIS MORNING AS THE WARM FRONT HAS LIFTED INTO LOWER MICHIGAN
AND NORTHWEST OHIO. TEMPERATURES HAVE WARMED INTO THE LOWER AND
MID 80S AS OF 15Z WITH DEWPOINTS SURGING INTO THE 70S.
FORECAST FOCUS IS ON THUNDERSTORM CHANCES THIS AFTERNOON. UPPER
LEVEL LOW CURRENTLY LOCATED OVER NORTHERN ARKANSAS WITH A COLD
FRONT WELL BACK TO THE NORTHWEST OF THE REGION. THE UPPER LEVEL
LOW WILL CONTINUE TO RIDE AROUND THE PERIPHERY OF THE RIDGE AND
WILL APPROACH THE FORECAST AREA FROM THE SOUTHWEST THIS AFTERNOON
AND EVENING. WITH CURRENT TEMPERATURES ALREADY CLOSE TO CONVECTIVE
TEMPS...ANTICIPATE AN INCREASE IN CONVECTIVE COVERAGE ACROSS THE
REGION OVER THE NEXT SEVERAL HOURS. INITIAL FOCUS OF THE ACTIVITY
SHOULD BE OVER SOUTHERN COUNTIES IN CLOSER PROXIMITY TO THE MID
LEVEL FORCING APPROACHING WITH THE UPPER LOW. HOWEVER...LAPS
SOUNDINGS INDICATING A MODERATELY UNSTABLE ATMOSPHERE IN PLACE
ACROSS THE ENTIRE FORECAST AREA WITH MLCAPES AT OR JUST ABOVE 2000
J/KG.
STORMS WILL BE OF A PULSE VARIETY THIS AFTERNOON IN THIS
AIRMASS...AND NOT OUT OF THE QUESTION THAT A FEW MAY PRODUCE AN
ISOLATED WET MICROBURST. HOWEVER...BL SHEAR VALUES ARE NOT
SUPPORTIVE OF ORGANIZED SEVERE WEATHER. THE MAIN CONCERN FROM
THE STORMS WILL BE THE POTENTIAL FOR TORRENTIAL RAINFALL AND LOTS
OF LIGHTNING. PRECIPITABLE WATER VALUES ARE ALREADY APPROACHING 2
INCHES ACROSS THE ENTIRE REGION AND WITH STORM MOTIONS FORECAST TO
REMAIN LESS THAN 15KTS FOR THE BULK OF THE REST OF THE DAY...SOME
LOCATIONS WILL SEE A QUICK 1 TO 2 INCHES.
ZONE AND GRID UPDATES OUT.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY MORNING/...
ATTENTION THEN TURNS TO AN UPPER LEVEL LOW PROGGED TO MOVE INTO
THE REGION LATE FRIDAY NIGHT/SAT MORNING. GFS/NAM/EURO CONTINUE TO
BE IN AGREEMENT IN REGARD TO THE TRACK OF THE LOW...WITH THE
STRONGEST PART MOVING ACROSS SOUTHERN INDIANA. THE GEM WAS THE
OUTLYING MODEL...SO DISREGARDED IT.
LATEST MODEL RUNS ARE SHOWING THE HEAVIEST ACTIVITY FROM SAT 12Z-
20Z. SO...BUMPED POPS UP TO 60 PERCENT ON SAT MORN/EARLY AFTERNOON.
IT IS ALSO STARTING TO LOOK MORE LIKE A FLOOD ADVISORY IS GOING TO
BE NEEDED ACROSS THE SOUTHERN PORTIONS OF FORECAST AREA. MODELS
ARE NOW PREDICTING AMOUNTS IN THE 2 TO 3 INCH RANGE.
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND AS A
COLD FRONT MOVES THROUGH ON SUNDAY...RESULTING IN MORE SHOWERS AND
THUNDERSTORMS. HOWEVER...THE FRONT WILL BRING TEMPERATURES CLOSER TO
NORMAL WITH HIGHS IN THE LOW TO MID 80S ON MONDAY. MODELS ARE IN
GOOD AGREEMENT TODAY AND TONIGHT WITH THE WARM FRONT ACROSS THE
AREA...SO WENT WITH UPPER 80S FOR THE HIGHS...AND LOW 70S FOR
LOWS. TOMORROW AND SUNDAY...THE NAM BECOMES MUCH COOLER THAN GFS
AND SREF. LIKED THE GFS/SREF WITH THE WARM AIR STILL IN PLACE
BEHIND THE FRONT. MODELS SLOWLY START COMING INTO AGREEMENT WITH
COLD FRONT ON MONDAY...SO WENT WITH A BLEND.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
FRONTAL BOUNDARY AND CONTINUED CHANCES FOR RAIN WILL STILL BE IN
PLAY FOR THE FIRST PART OF THE EXTENDED. NEWER MODEL GUIDANCE HAS
COME IN HOLDING THE BOUNDARY FURTHER NORTH DURING THE EARLY PART
OF THE WEEK BEFORE FINALLY DROPPING SOUTH LATER ON TUESDAY. ENOUGH
OF A CONSENSUS TO JUSTIFY KEEPING PRECIP CHANCES IN SUNDAY NIGHT
AND ADDING THEM FOR MONDAY AND INTO TUESDAY AS WAVES OF LOW
PRESSURE RIDE ALONG THE BOUNDARY. MUCH TOO EARLY TO PROVIDE ANY
ADDITIONAL DETAIL AS TIMING OF THE WAVES AND SPECIFIC LOCATION OF
THE BOUNDARY DIFFER DEPENDING ON THE MODEL. THE MAIN POINT TO TAKE
AWAY THOUGH IS THAT THE BOUNDARY WILL REMAIN CLOSE ENOUGH TO
WARRANT CHANCE POPS INTO TUESDAY.
BEYOND THIS POINT...ENSEMBLE GUIDANCE HAS BEEN PRETTY CONSISTENT
WITH EXPANDING A RIDGE OF HIGH PRESSURE INTO THE REGION FROM THE
NORTHWEST. WILL KEEP DRY CONDITIONS IN THE FORECAST FOR WEDNESDAY
AND THURSDAY. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 70S/LOWER
80S FOR MOST EARLY IN THE WEEK...WITH A WARMING TREND TOWARDS THE
END OF THE EXTENDED AS THE UPPER RIDGE ATTEMPTS TO EXPAND NORTH ONCE
AGAIN AND SOUTHERLY WINDS PUMP MORE HUMID AIR BACK INTO THE OHIO
VALLEY. LOWS WILL LARGELY REMAIN IN THE 60S THROUGH THE PERIOD.
&&
.AVIATION /DISCUSSION FOR THE 110600Z TAFS/...
WARM FRONT HAS MOVED TO AROUND LOUISVILLE TO TERRE HAUTE AT 10Z
THIS MORNING...WHILE THE THUNDERSTORM ACTIVITY WAS WELL NORTHEAST
OF THE TERMINALS. EXPECT VFR CONDITIONS TODAY AS THE WARM FRONT
LIFTS NORTHEAST OF THE TAF SITES EARLY. HOWEVER...THERE COULD BE A
FEW THUNDERSTORMS AROUND THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE CURRENTLY ACROSS ARKANSAS SPREADS NORTHEAST TOWARDS
THE OHIO VALLEY. EXPECT ADDITIONAL ACTIVITY TONIGHT AND SATURDAY
MORNING AS THE DISTURBANCE GRADUALLY SLIDES NORTHEAST ACROSS
CENTRAL INDIANA. EXPECT VFR CONDITIONS TODAY BUT PERHAPS SOME MVFR
AFTER 00Z TONIGHT PER MODELS AND UPSTREAM CURRENT CONDITIONS
ACROSS PARTS OF ARKANSAS AND EASTERN OKLAHOMA. OTHERWISE...WILL
JUST GO WITH VCTS AND CB'S AFTER 18Z AS INSTABILITY WILL BE PLENTY
THROUGH THE PERIOD. SOUTH WINDS BELOW 15 KNOTS WILL STAY ABOVE 5
KNOTS OVERNIGHT WHICH SHOULD KEEP VISIBILTIES P6SM. THEN...WINDS
WILL BECOME SOUTHWEST ON SATURDAY MORNING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...TDUD
LONG TERM....RYAN
AVIATION...MK
Hazardous weather outlook, Jun 11, 2:55 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT FRI JUN 11 2010
INZ021-030-031-036>042-045>049-052>057-061>065-068>072-120800-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
355 AM EDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE
STRONGEST STORMS COULD PRODUCE PEA SIZE HAIL...WIND GUSTS UP TO 40
MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. PRESENT
INDICATIONS ARE THAT SOME STRONG TO SEVERE STORMS ARE POSSIBLE ON
SATURDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE ON SATURDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-060-067-120800-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
355 AM EDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE
STRONGEST STORMS COULD PRODUCE PEA SIZE HAIL...WIND GUSTS UP TO 40
MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. PRESENT
INDICATIONS ARE THAT SOME STRONG TO SEVERE STORMS ARE POSSIBLE ON
SATURDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE ON SATURDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
In the hours before
Special weather statement, Jun 11, 10:44 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 AM EDT FRI JUN 11 2010
INZ063-064-070-071-111630-
BARTHOLOMEW-BROWN-JACKSON-LAWRENCE-
1144 AM EDT FRI JUN 11 2010
AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES NORTHEAST OF BEDFORD...AND MOVING NORTHEAST AT
30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
ELKINSVILLE AROUND 1155 AM EDT...
STORY AROUND NOON EDT...
SPURGEONS CORNER AROUND 1205 PM EDT...
STONE HEAD AROUND 1210 PM EDT...
GNAW BONE AROUND 1215 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SMF
Special weather statement, Jun 11, 11:07 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1207 PM EDT FRI JUN 11 2010
INZ055-063-064-111700-
BARTHOLOMEW-BROWN-JOHNSON-
1207 PM EDT FRI JUN 11 2010
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR NASHVILLE...OR 16 MILES EAST OF BLOOMINGTON...AND
MOVING NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WILL BE NEAR...
NASHVILLE AROUND 1210 PM EDT...
GNAW BONE AROUND 1215 PM EDT...
PEOGA AROUND 1230 PM EDT...
PRINCES LAKES AROUND 1235 PM EDT...
TAYLORSVILLE AROUND 1240 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. ADDITIONALLY...THIS STORM WILL PRODUCE VERY HEAVY RAINFALL
OF UP TO ONE HALF AN INCH PER HOUR WHICH WILL LEAD TO PONDING OF
WATER ON ROADWAYS.
SMF
Thunderstorm Wind, Daviess
- When
- June 11, 11:43 AM EST
- Where
- Daviess County, 0.54 mi E of Black Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -87.070
Power lines were reported down due to thunderstorm wind gusts.
Thunderstorm Wind, Lawrence
- When
- June 11, 12:40 PM EST
- Where
- Lawrence County, Bedford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.870, -86.480
Trees were reported down due to thunderstorm wind gusts.
Flash Flood, Marion
- When
- June 11, 2:40 PM EST to 4:40 PM EST
- Where
- Marion County, 1.07 mi NNW of Indianapolis to 1.1 mi SSE of Shooters Hill
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.795, -86.156
One foot of water was reported to be covering the road on Meridian Street from 21st Street to 28th Street.
Thunderstorm Wind, Knox
- When
- June 11, 4:35 PM EST
- Where
- Knox County, 0.54 mi E of Vincennes
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -87.510
Trees were reported down in three separate locations in Vincennes, due to thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238584, 239264, 238603, 238612.